Dicembre 2004 - Volume XXIII - numero 11

Medico e Bambino


Pagine elettroniche

Sedazioni profonde ripetute in Emato-oncologia: vissuto dei bambini affetti da leucemia e delle loro famiglie

L. Badina1, I. Bruno1, T. Gerarduzzi1, E. Biasotto1, I. Giuseppin1, I. Berti1, G. Zanazzo2, M. Rabusin2, R. Vecchi2, E. Barbi1, A. Sarti3, P. Tamaro2, A. Ventura1

1Clinica Pediatrica
2UO di Emato-Oncologia
3UO di Anestesia e Rianimazione, IRCCS “Burlo Garofolo”, Università di Trieste

DEEP SEDATION IN PAEDIATRIC ONCOLOGY: ATTITUDES OF CHILDREN WITH LEUKAEMIA AND OF THEIR PARENTS

Key words: Propofol, Deep sedation, Psychological impact, Leukaemia, Children, Painful procedure

Painful procedures are a major source of distress for children with leukaemia and for their parents. Procedural sedation, and possibly deep sedation, is recommended for these patients. The aim of this study was to evaluate the attitudes of patients with leukaemia and of their parents towards repeated deep sedations with propofol. A questionnaire was proposed to 23 children affected by leukaemia and to their parents. Another questionnaire (n=27) was proposed to an historical group of children, who were treated for leukaemia and did not receive procedural sedation. The level of anxiety and fear in children receiving sedation was lower than in children of historical group. Sedation related distress was self-reported by 17% of children and was evident from behavioural observation in 16% of children. In these selected cases the addition of an oral premedication or behavioural approach could be considered.

Vuoi citare questo contributo?

Sedazioni profonde ripetute in Emato-oncologia: vissuto dei bambini affetti da leucemia e delle loro famiglie. Medico e Bambino 2004;23(11):723-725 https://www.medicoebambino.com/?id=0411_723.pdf

Pagine elettroniche

Diarrea e sonnolenza: una associazione preoccupante?

L. Cafarelli, S. Borgonovo, S. Paccagnini, C. Stringhi

Struttura complessa di Pediatria, Ospedale dei Bambini “V. Buzzi”, Milano

DIARRHOEA AND SLEEPINESS: A WORRYING ASSOCIATION?

Key words: Benzodiazepine, Intoxication, Diarrhoea

Sleepiness, weakness and ataxia are neurological symptoms that must be carefully evaluated in children, especially when these symptoms coexist with diarrhoea. Accurate physical examination and personal history and laboratory tests are necessary to identify potentially severe diseases such as Salmonella meningitis or drug intoxication. We report the case of a 13-month-old Egyptian child with sudden onset of neurological symptoms during an episode of diarrhoea. Only the toxicological screening performed on a urine sample allowed us to know that the child had received a very high dose of benzodiazepine to reduce the excessive crying. The neurological symptoms spontaneously resolved within 48 hours and also diarrhoea improved in a few days

Vuoi citare questo contributo?

Diarrea e sonnolenza: una associazione preoccupante?. Medico e Bambino 2004;23(11):724-725 https://www.medicoebambino.com/?id=0411_723.pdf

Pagine elettroniche

Tremore e corea da alte dosi di cotrimossazolo in una bambina con infezione polmonare da Pneumocystis carinii

J. Bua, F. Marchetti, M. Fezzi, M. Maschio, E. Barbi, A. Sarti*, A. Ventura

Clinica Pediatrica e *UO di Anestesia e Rianimazione, IRCCS “Burlo Garofolo”, Università di Trieste

TREMORS AND CHOREA DUE TO HIGH DOSES OF TRIMETHOPRIM-SULFAMETHOXAZOLE IN A CHILD WITH PNEUMOCYSTIS CARINII PNEUMONIA

Key words: Trimethoprim-sulfamethoxazole, Adverse effects, Tremors, Chorea, Pneumonia

The Authors describe a case of a child with interstitial lung disease caused by Pneumocystis carinii pneumonia who developed tremors and choreic movements after treatment with high doses of trimethoprim-sulfamethoxazole. The patient developed immune deficiency due to prolonged immunosuppressive therapy. The tremors disappeared 3 days after the drug was discontinued. Paediatricians should be aware of the possible occurrence of tremors and choreic movements among children who are receiving high doses of TMP/SMX.

Vuoi citare questo contributo?

Tremore e corea da alte dosi di cotrimossazolo in una bambina con infezione polmonare da Pneumocystis carinii. Medico e Bambino 2004;23(11):725 https://www.medicoebambino.com/?id=0411_723.pdf


leggi l'articolo in formato PDF
L'immissione di nuovi contenuti è riservata ai soli utenti registrati